Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 1994, 5:16 PM EDT for Orange County, Florida. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1994, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 14, 1994, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 142117 SVRMLB FLC095-142215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 516 PM EDT THU JUL 14 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...ORANGE COUNTY AT 515 PM A SEVERE THUNDERSTORM WAS NEAR APOPKA...WITH ANOTHER STRONG EAST OF CONWAY. THESE STORMS WERE MOVING WEST AT 5 TO 10 MOH AND WILL AFFECT AREAS FROM ZELLWOOD TO ORLANDO...WINDERMERE AND DISNEY THROUGH 615 PM. PEA SIZE HAIL HAS BEEN REPORTED IN APOPKA FROM THESE THUNDERSTORMS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RES/RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:00 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 2:00 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT THU JUL 14 1994 SUPRESSED IS THE WORD FOR TDAY AS ONLY A MEAGER LINE OF RW/TRW IS STRETCHING ALONG EC C BRZ FROM W OF A DAB TO SEBASTIAN LINE. MODELS ONCE AGAIN ARE TRYING TO BRING WESTERLY FLOW DOWN INTO NORTHERN AND PARTS OF THE CENTRAL FA BUT THEY HAVE BEEN FCSTING THIS FOR THE LAST FEW DAYS TO NO AVAIL. AM CONFIDENT NEXT 48 HOURS THAT FROM A DISNEY TO MLB LINE WILL SEE LITTLE IN THE WAY OF PRECIP AS SUBSIDNCE ALOFT WILL PREVAIL THROUGH FCST PD. WILL GO ON CONSERVATIVE SIDE FOR POPS TOMMOROW NORTHERN SECTIONS AND THEN WILL UP THE ANTE BY SAT AS BOTH MODELS AGREE ON WESTERLIES AND MOISTURE INCREASING THAT AREA. @1...VOLUSIA @2...BREVARD INDIAN RIVER MARTIN ST LUCIE OSCEOLA OKEECHOBEE @3...ORANGE SEMINOLE LAKE MCO 73/94/72/95 2324 DAB 71/90/72/91 2324 MLB 75/89/74/89 -2-2 MLB...NONE. SJH
In the hours before
Special weather statement, Jul 14, 11:31 AM EDT, 5 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-141730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1129 AM EDT THU JUL 14 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A SURFACE RIDGE OF HIGH PRESSURE REMAINS ACROSS CENTRAL FLORIDA WITH A WEAK EAST TO SOUTHEAST WIND FLOW UP THROUGH THE MID LEVELS OF THE ATMOSPHERE. DATA THIS MORNING SHOWS A DECREASE OF MOISTURE IN THE ATMOSPHERE...SO AGAIN NO WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED. WITH THE WEAK WIND FLOW THE EAST COAST SEA BREEZE WILL AGAIN DEVELOP ALONG I-95 EARLY THIS AFTERNOON AND MOVE INLAND. SCATTERED THUNDERSTORMS WILL FORM ACROSS THE INTERIOR BY MID AFTERNOON AND CONTINUE INTO EARLY EVENING. NORTH OF THE RIDGE AXIS THE WEST COAST SEA BREEZE MAY ALSO BE ABLE TO MOVE INTO NORTH CENTRAL FLORIDA BY LATE AFTERNOON...AND COULD PUSH THUNDERSTORMS BACK INTO VOLUSIA COUNTY EXTENDING SOUTH TO TITUSVILLE THIS EVENING. NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON...BUT THUNDERSTORMS WILL AGAIN CONTAIN VERY HEAVY DOWNPOURS AND THE THREAT OF CONTINUOUS LIGHTNING. REMEMBER THAT LIGHTNING CAN STRIKE WELL BEFORE A THUNDERSTORM REACHES YOUR LOCATION...AND ALSO WELL AFTER IT HAS MONVED AWAY. TAKE PRECAUTIONS WHENEVER YOU ARE NEAR ANY THUNDERSTORM. RES
Special weather statement, Jul 14, 3:24 PM EDT, 1 hour 52 minutes before
FLZ040-142025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 324 PM EDT THU JUL 14 1994 AT 320 PM EDT...NATIONAL WEATHER SERVICE RADAR DECTECTED A STRONG THUNDERSTORM IN SOUTHEASTERN MARION COUNTY...ABOUT 10 MILES WEST OF ASTOR PARK. ISOLATED THUNDERSTORMS HAD RECENTLY DEVELOPED NORTHEAST OF OCALA NEAR SILVER SPRINGS. MOVEMENT WAS WEST AT 10 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 14, 3:24 PM EDT, 1 hour 52 minutes before
FLZ040-142025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 324 PM EDT THU JUL 14 1994 AT 320 PM EDT...NATIONAL WEATHER SERVICE RADAR DECTECTED A STRONG THUNDERSTORM IN SOUTHEASTERN MARION COUNTY...ABOUT 10 MILES WEST OF ASTOR PARK. ISOLATED THUNDERSTORMS HAD RECENTLY DEVELOPED NORTHEAST OF OCALA NEAR SILVER SPRINGS. MOVEMENT WAS WEST AT 10 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 14, 3:50 PM EDT, 1 hour 26 minutes before
FLZ041-044-142055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT THU JUL 14 1994 ...STRONG THUNDERSTORMS NEAR ASTOR PARK AND BARBERVILLE... AT 350 PM WEATHER RADAR WAS INDICATING A STRONG STORMS NEAR THE TOWN OF ASTOR PARK AND BARBERVILLE. THE STORM WAS MOVING TO THE NORTHEAST AT 5 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Jul 14, 3:51 PM EDT, 1 hour 25 minutes before
FLZ041-044-142055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT THU JUL 14 1994 ...STRONG THUNDERSTORMS NEAR ASTOR PARK AND BARBERVILLE... AT 350 PM WEATHER RADAR WAS INDICATING A STRONG STORMS NEAR THE TOWN OF ASTOR PARK AND BARBERVILLE. THE STORM WAS MOVING TO THE NORTHEAST AT 5 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Jul 14, 4:47 PM EDT, 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-142150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EDT THU JUL 14 1994 ...SEVERE THUNDERSTORM WARNING FOR NORTHWEST VOLUSIA COUNTY HAS EXPIRED... AT 445 PM A VERY STRONG THUNDERSTORM WAS BETWEEN CASSIA AND ASTOR PARK. THIS STORM HAS WEAKENED IN THE LAST HALF HOUR AND NO SEVERE WEATHER HAS BEEN REPORTED WITH IT. IT WILL CONTINUE TO DEVELOP DOWN THE ST JOHNS RIVER BASIN BETWEEN CASSIA AND DELTONA DURING THE NEXT HOUR. ELSEWHERE A BAND OF SCATTERED THUNDERSTORMS WAS FROM WEST OF LAKE MARY TO ORLANDO...LAKE TOHO...LAKE KISSIMMEE...AND BETWEEN BASINGER AND FT DRUM TO THE NORTHEAST SHORE OF LAKE OKEECHOBEE. ALL THIS ACTIVITY WAS DRIFTING SLOWLY WEST. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. RES
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.